Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 21, 2016, 4:17 AM CST for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2016, 4:17 AM CST (10:17 UTC)
- Expired
- Jan 21, 2016, 4:45 AM CST
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Sabine Parish, LA, Sabine County, TX
The radar
The Ft Polk radar (KPOE), 62 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WUUS54 KSHV 211017
SVRSHV
LAC085-TXC403-211045-
/O.NEW.KSHV.SV.W.0005.160121T1017Z-160121T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 AM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SABINE PARISH IN NORTHWESTERN LOUISIANA...
SOUTHEASTERN SABINE COUNTY IN EASTERN TEXAS...
* UNTIL 445 AM CST
* AT 416 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
HEMPHILL...OR 13 MILES NORTHWEST OF TOLEDO BEND DAM...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...FLORIEN...NEGREET...FAIRMOUNT AND COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR TOLEDO BEND RESERVOIR...GET AWAY FROM THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3137 9386 3161 9356 3137 9338 3135 9340
3128 9344 3128 9353 3125 9354 3119 9374
TIME...MOT...LOC 1016Z 240DEG 35KT 3131 9372
HAIL...1.25IN
WIND...60MPH
$$
131 follow-up statement
649
WWUS54 KSHV 211037
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 AM CST THU JAN 21 2016
TXC403-211046-
/O.CAN.KSHV.SV.W.0005.000000T0000Z-160121T1045Z/
SABINE TX-
437 AM CST THU JAN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SABINE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF
THE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3127 9362 3127 9364 3131 9369 3135 9367
3137 9364 3137 9367 3139 9367 3141 9370
3144 9369 3144 9371 3145 9370 3147 9374
3161 9356 3137 9338 3128 9344 3128 9353
3125 9354 3123 9361
TIME...MOT...LOC 1036Z 242DEG 29KT 3137 9356
$$
LAC085-211045-
/O.CON.KSHV.SV.W.0005.000000T0000Z-160121T1045Z/
SABINE LA-
437 AM CST THU JAN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CST
FOR SOUTHERN SABINE PARISH...
AT 436 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
HORNBECK...OR 13 MILES NORTH OF TOLEDO BEND DAM...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORIEN...NEGREET AND COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3127 9362 3127 9364 3131 9369 3135 9367
3137 9364 3137 9367 3139 9367 3141 9370
3144 9369 3144 9371 3145 9370 3147 9374
3161 9356 3137 9338 3128 9344 3128 9353
3125 9354 3123 9361
TIME...MOT...LOC 1036Z 242DEG 29KT 3137 9356
HAIL...1.25IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:34 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 20, 11:34 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 PM CST WED JAN 20 2016 .AVIATION... IFR/LIFR CEILINGS POSSIBLE OVERNIGHT AS A FRONTAL BOUNDARY SHIFTS NORTH AND A SURFACE LOW APPROACHES THE REGION FROM CENTRAL TEXAS. SHOWERS AND EMBEDDED THUNDERSTORMS TO INCREASE IN COVERAGE OVERNIGHT INTO THURSDAY. SOUTHERLY WINDS TO BECOME NORTHWEST 10 TO 15 KNOTS WITH HIGHER VALUES ACROSS EAST TEXAS BY 22/00Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 43 57 37 46 / 40 70 50 10 MLU 38 57 39 45 / 40 80 60 20 DEQ 35 44 31 44 / 40 70 40 10 TXK 36 46 34 44 / 40 70 50 10 ELD 35 46 35 44 / 40 80 60 20 TYR 46 54 35 46 / 40 50 20 10 GGG 43 56 35 46 / 40 50 40 10 LFK 53 65 38 48 / 40 60 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
Hazardous weather outlook, Jan 20, 11:48 AM CST, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST WED JAN 20 2016 LAZ005-006-010>014-017>022-TXZ153-166-167-211800- LINCOLN-UNION-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-SAN AUGUSTINE- 1148 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN APPROACHING UPPER LOW WILL RESULT IN RAPIDLY REDEVELOP SHOWERS AND ISOLATED THUNDERSTORMS LATE TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WARM FRONT LIFTING BACK NORTHWARD ACROSS THE AREA THURSDAY WILL PROVIDE THE FOCUS FOR STRONG TO A FEW SEVERE THUNDERSTORMS DEVELOPING DURING THE AFTERNOON...AND POSSIBLY INTO THE EVENING...AS WARMER AIR REACHES NORTHWARD TO NEAR THE I-20 CORRIDOR. DAMAGING WINDS AND LARGE HAIL POSSIBLE IN THE STRONGEST STORMS...WITH ISOLATED TORNADOES ALSO A REMOTE POSSIBILITY. AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY POSSIBLY BE NEEDED EARLY ON THURSDAY. ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>152-165-211800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- ANGELINA- 1148 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN APPROACHING UPPER LOW WILL RESULT IN RAPIDLY REDEVELOP SHOWERS AND ISOLATED THUNDERSTORMS LATE TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING EARLY THURSDAY...ENDING WITH THE PASSAGE OF A STRONG COLD FRONT DURING THE DAY. AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Jan 21, 3:46 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 346 AM CST THU JAN 21 2016 TXZ150-152-153-211015- RUSK TX-NACOGDOCHES TX-SHELBY TX- 346 AM CST THU JAN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSK...NORTHEASTERN NACOGDOCHES AND NORTHWESTERN SHELBY COUNTIES UNTIL 415 AM CST... AT 346 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRAWICK...OR 10 MILES NORTH OF NACOGDOCHES...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NACOGDOCHES...TIMPSON...GARRISON...TRAWICK...APPLEBY AND STOCKMAN. LAT...LON 3165 9471 3182 9477 3197 9444 3170 9431 TIME...MOT...LOC 0946Z 252DEG 36KT 3176 9466 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:46 AM CST | Special Weather Statement | SHV | Nacogdoches | 29 min |
| Jan 21, 4:07 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 23 min |
| Jan 21, 4:27 AM CST | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Jan 21, 8:38 AM CST | Special Weather Statement | SHV | Marion | 52 min |
| Jan 21, 11:20 AM CST | Special Weather Statement | SHV | Nacogdoches | 40 min |
| Jan 21, 11:29 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Shelby | 46 min |
| Jan 21, 3:50 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 26 hr |
| Jan 21, 5:41 AM CST | Special Weather Statement | SHV | De Soto | 49 min |
| Jan 21, 5:43 AM CST | Special Weather Statement | SHV | Grant | 47 min |
| Jan 21, 6:44 AM CST | Special Weather Statement | SHV | Red River | 46 min |
| Jan 21, 6:49 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River | 41 min |
| Jan 21, 7:00 AM CST | Special Weather Statement | SHV | Webster | 45 min |
| Jan 21, 7:44 AM CST | Special Weather Statement | SHV | Union | 16 min |
| Jan 21, 7:45 AM CST | Special Weather Statement | SHV | Union | 45 min |
| Jan 21, 12:24 PM CST | Special Weather Statement | SHV | Bienville, Red River | 51 min |
| Jan 21, 1:07 PM CST | Special Weather Statement | SHV | Natchitoches | 38 min |
| Jan 21, 1:13 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 47 min |
| Jan 21, 1:17 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 28 min |
| Jan 21, 2:05 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 25 min |
| Jan 21, 4:11 PM CST | Winter Weather Advisory | SHV | Claiborne, Ouachita, Union | 16 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.